Alert archive / Montana / Red Flag Warnings in 2020
Red Flag Warning 21, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Oct 6, 2020, 3:30 AM MDT for 5 counties in Montana. It took effect at Oct 6, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 3:30 AM MDT (09:30 UTC)
- In effect from
- Oct 6, 2020, 12:00 PM MDT
- Expired
- Oct 6, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS85 KGGW 060930 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 330 AM MDT Tue Oct 6 2020 MTZ136-137-062130- /O.NEW.KGGW.FW.W.0021.201006T1800Z-201007T0200Z/ The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 330 AM MDT Tue Oct 6 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 136 and 137. * TIMING...This afternoon and evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs around 80. * IMPACTS...New fire ignition may be difficult to contain with gusty winds, warm temperatures, and low humidity creating favorable conditions for rapid fire spread in dry fuels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
585 WWUS85 KGGW 062038 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 238 PM MDT Tue Oct 6 2020 MTZ136-137-070200- /O.CON.KGGW.FW.W.0021.000000T0000Z-201007T0200Z/ The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 238 PM MDT Tue Oct 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 136 AND 137... * AFFECTED AREA...Fire Weather Zones 136 and 137. * TIMING...Through 8 PM this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...New fire ignition may be difficult to contain with gusty winds, warm temperatures, and low humidity creating favorable conditions for rapid fire spread in dry fuels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
591 WWUS85 KGGW 070222 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 822 PM MDT Tue Oct 6 2020 MTZ136-137-070330- /O.EXP.KGGW.FW.W.0021.000000T0000Z-201007T0200Z/ The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 822 PM MDT Tue Oct 6 2020 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 136 AND 137... Humidity is rising as it becomes night time and winds are also coming back down, thus the Red Flag Warning has expired. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Oct 5, 2:34 PM MDT, 12 hours 56 minutes earlier.
Area forecast discussion, Oct 5, 2:34 PM MDT, 12 hours 56 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 234 PM MDT Mon Oct 5 2020 .DISCUSSION... Northwest flow will continue across the area as high pressure builds across the Great Basin. This will lead to another breezy day Tuesday as another weak cold front approaches from the north. This front will move through Northeast Montana Tuesday afternoon and evening, turning winds around more to the north after its passage. Temperatures ahead of the front will rise into the mid- 70s and elevated fire weather conditions are expected across the far northeast part of the state as northwest to north winds reach 20 to 30 mph. Relative humidity will be high enough in Montana to keep from reaching critical fire weather conditions. There will be a slight chance of a few showers across the far northeast part of the state from around 3 PM to 9 PM along and behind the front. Little in the way of measurable precipitation is expected. Temperatures will be cooler Wednesday with highs only reaching the 60s. The ridge building across the Great Basin will shift east bringing the ridge axis over the region Wednesday night through Friday. This will lead to warming conditions with highs warming back into the 70s and 80s for Thursday. Another weak front looks to move in from the north Friday evening into Friday night, though it looks to be a dry frontal passage. A large trough moves into the Pacific Northwest next weekend and could bring chances for active weather as we head into next week. There remains a lot of uncertainty this far out, so stay tuned for more details as we move through the week. -Mottice && .AVIATION... LLWS: LLWS tonight at all TAF sites from around 06Z to 15Z. FLIGHT CAT: VFR. DISCUSSION: Mostly clear conditions overnight with light winds at the surface leading to some LLWS across the area. Breezy again tomorrow with a mostly sunny sky. WIND: Light and variable winds overnight. Winds increase Tuesday afternoon out of the NW at 10 to 20 knots. -Mottice/RMB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 6 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.